Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at May 5, 2007, 9:30 AM MDT for Big Horn County, Johnson County, Park County, Wyoming. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 9:30 AM MDT (15:30 UTC)
- Expired
- May 6, 2007, 2:13 AM MDT
- In force
- 17 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Johnson County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 148 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 051530 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 930 AM MDT SAT MAY 5 2007 WYZ010-052330- /O.UPG.KRIW.HW.A.0005.070505T1800Z-070506T1800Z/ /O.NEW.KRIW.HW.W.0006.070505T1530Z-070506T1200Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 930 AM MDT SAT MAY 5 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM WILL DEEPEN OVER THE HIGH PLAINS TODAY AND MOVE SLOWLY EASTWARD TONIGHT. NORTHERLY WINDS ARE EXPECTED TO INTENSIFY ON THE BACKSIDE OF THIS SYSTEM ACROSS NORTHEAST JOHNSON COUNTY...WITH NORTH WIND INCREASING TO 40 TO 50 MPH GUSTING TO 65 MPH BY MID MORNING. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH SUNDAY MORNING BEFORE DIMINISHING. PEOPLE PLANNING TRAVEL...ESPECIALLY ALONG INTERSTATE 90...SHOULD EXPECT STRONG CROSSWIND. MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL ALSO REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES WHICH COULD MAKE TRAVELING DIFFICULT. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE PREPARED TO USE ALTERNATE ROUTES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ004-052330- /O.NEW.KRIW.HW.W.0006.070505T1530Z-070506T1200Z/ NORTH BIG HORN BASIN- INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN 930 AM MDT SAT MAY 5 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT SUNDAY. A LOW PRESSURE SYSTEM WILL DEEPEN OVER THE HIGH PLAINS TODAY AND MOVE SLOWLY EASTWARD TONIGHT. NORTHERLY WINDS ARE EXPECTED TO INTENSIFY ON THE BACKSIDE OF THIS SYSTEM ACROSS FAR EASTERN PARK COUNTY AND THE LOWER ELEVATIONS OF BIG HORN COUNTY...WITH NORTH WIND INCREASING TO 40 TO 50 MPH GUSTING TO 65 MPH BY MID MORNING. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH SUNDAY MORNING BEFORE DIMINISHING. PEOPLE PLANNING TRAVEL SHOULD EXPECT A STRONG CROSSWIND. MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL ALSO REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES WHICH COULD MAKE TRAVELING DIFFICULT. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE PREPARED TO USE ALTERNATE ROUTES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ SMITH
3 follow-up statements
000 WWUS75 KRIW 052213 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 413 PM MDT SAT MAY 5 2007 WYZ010-060600- /O.CON.KRIW.HW.W.0006.000000T0000Z-070506T1200Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 413 PM MDT SAT MAY 5 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHEAST JOHNSON COUNTY THROUGH TONIGHT. NORTHWEST WINDS OF 40 TO 50 MPH WILL BE COMMON WITH GUSTS TO 65 MPH. PEOPLE PLANNING TRAVEL...ESPECIALLY ALONG INTERSTATE 90...SHOULD EXPECT STRONG CROSSWIND. MODERATE TO OCCASIONALLY HEAVY RAINFALL ...OCCASIONALLY MIXED WITH SNOW...WILL ALSO REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES WHICH COULD MAKE TRAVELING DIFFICULT. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE PREPARED TO USE ALTERNATE ROUTES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ004-060600- /O.CON.KRIW.HW.W.0006.000000T0000Z-070506T1200Z/ NORTH BIG HORN BASIN- INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN 413 PM MDT SAT MAY 5 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE NORTH END OF THE BIG HORN BASIN TONIGHT. NORTHWEST WINDS OF 30 TO 40 MPH WILL BE COMMON WITH GUST OF 50 TO 60 MPH AT TIMES. TRAVEL...ESPECIALLY IN HIGH PROFILE AND LIGHTWEIGHT VEHICLES...BETWEEN FRANNIE... LOVELL...POWELL AND GREYBULL WILL BE HAMPERED BY THESE HIGH WINDS. CHECK THE LATEST ROAD REPORT BEFORE TRAVELLING. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ TEAM RIVERTON
000 WWUS75 KRIW 060045 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 645 PM MDT SAT MAY 5 2007 WYZ004-060145- /O.CAN.KRIW.HW.W.0006.000000T0000Z-070506T1200Z/ NORTH BIG HORN BASIN- INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN 645 PM MDT SAT MAY 5 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED BELOW HIGH WIND THRESHOLDS ACROSS THE BIG HORN BASIN THIS EVENING. NORTHWEST WIND AT 25 TO 35 MPH WILL CONTINUE ACROSS THE AREA OVERNIGHT. $$ WYZ010-060845- /O.CON.KRIW.HW.W.0006.000000T0000Z-070506T1200Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 645 PM MDT SAT MAY 5 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHEAST JOHNSON COUNTY THROUGH TONIGHT. NORTHWEST WINDS OF 40 TO 50 MPH WILL BE COMMON WITH GUSTS TO 65 MPH. PEOPLE PLANNING TRAVEL...ESPECIALLY ALONG INTERSTATE 90...SHOULD EXPECT STRONG CROSSWIND. MODERATE TO OCCASIONALLY HEAVY RAINFALL ...OCCASIONALLY MIXED WITH SNOW...WILL ALSO REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES WHICH COULD MAKE TRAVELING DIFFICULT. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE PREPARED TO USE ALTERNATE ROUTES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 060813 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 213 AM MDT SUN MAY 6 2007 WYZ010-060915- /O.CAN.KRIW.HW.W.0006.000000T0000Z-070506T1200Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 213 AM MDT SUN MAY 6 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED BELOW HIGH WIND THRESHOLDS ACROSS THE BUFFALO AREA EARLY THIS MORNING. NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE AREA THIS MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at May 5, 6:04 AM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 5, 6:04 AM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 604 AM MDT SAT MAY 5 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT UPDATE...ESE UPSLOPE FLOW CONTINUES TO PUMP MOISTURE UP THE WIND RIVER BASIN. DAYLIGHT HAS ALLOWED ME TO SEE WEB CAM IN DUBOIS AND LOOKS LIKE 3-4 INCHES THERE. WENT A HEAD AND ISSUED A SNOW ADVISORY THROUGH MIDNIGHT FOR THERE. RAIN HAS CHANGED OVER TO SNOW HERE AT THE OFFICE...AND IS ONLY A MATTER OF TIME BEFORE IT REACHES RIVERTON CITY. TWB RAIN AND SNOW FALLING OVER THE FORECAST AREA EARLY THIS MORNING AS UPPER LOW TRACKS TO THE SOUTHEAST THROUGH SOUTHERN UTAH. MODELS IN GOOD AGREEMENT WITH LIFTING THIS UPPER LOW ACROSS EASTERN WYOMING OVER THE NEXT DAY OR SO WHICH WILL BRING WINTER CONDITIONS TO THE STATE TODAY INTO SUNDAY MORNING. WILL CONTINUE ALL ADVISORIES AND WARNINGS FOR OUR REGION THROUGH THE DAY TODAY INTO SUNDAY. FORECAST LOOKS TO BE IN GOOD SHAPE AND WILL NOT CHANGE MUCH IN THE SHORT TERM. HIGH WIND WATCH STILL ON TRACK FOR NORTHEAST JOHNSON COUNTY FOR THIS AFTERNOON. WILL LET THE DAY CREW LOOK IT OVER ONE MORE TIME BEFORE THE WATCH GOES INTO EFFECT. TEMPERATURES WILL BE A CHALLENGE OVER THE AREA THIS AFTERNOON AS UPPER LOW TRACKS ACROSS THE REGION. THIS WILL BE THE MAJOR FACTOR IN WHERE WE SEE SNOWFALL ACCUMULATIONS. WILL KEEP WITH CURRENT THINKING IN THE FORECAST AND KEEP CURRENT SNOWFALL AMOUNTS OVER THE BIGHORNS...CASPER MOUNTAIN AND WIND RIVER MOUNTAINS. SYSTEM WILL MOVE OUT OF THE AREA SUNDAY AND A RIDGE OF HIGH PRESSURE BUILDS IN MONDAY. THIS SHOULD WARM THINGS BACK UP BY MONDAY AFTERNOON. WILL CONTINUE TO WATCH THIS WINTER STORM SYSTEM AS IT TAKES SHAPE OVER THE AREA TODAY THROUGH SUNDAY. .LONG TERM...TUESDAY THROUGH SATURDAY UPPER LOW STILL INFLUENCING THE BEGINNING OF THE EXTENDED PERIOD WITH NORTH TO NORTHEAST FLOW OVER THE CWA. TRANSITORY RIDGE IN ITS WAKE...WHICH QUICKLY ERODES AS A SERIES OF QUICK MOVING SHORTWAVES TRACK ACROSS SOUTHERN CANADA AND NORTHERN CONUS. EACH OF THESE WILL BRING ISOLATED TO LOW SCATTERED POPS...AFTERNOON AND EVENING THUNDERSTORMS. GFS SHOWING A SHORTWAVE TRACKING FURTHER SOUTH...BRINGING IT ACROSS WYOMING SATURDAY. IF THIS HOLDS...THIS WOULD BRING A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE CWA. AS FOR THE WEDNESDAY THROUGH FRIDAY PERIOD...THE NORTH SHOULD HAVE THE BEST CHANCE FOR ANY CONVECTION. MUCH WARMER AIR RETURNS IN THE EXTENDED WITH TEMPS IN THE 70S...POSSIBLY PUSHING 80 ONCE AGAIN. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNINGS... EASTERN WIND RIVERS WY ZN 15 THIS MORNING THROUGH MIDNIGHT TONIGHT. CASPER MOUNTAIN WY ZN 22...9 AM THIS MORNING THROUGH 6 AM SUN. SOUTHEAST BIG HORN MTS WY ZN 9 THIS MORNING THROUGH 6 AM SUN. SNOW ADVISORIES... EASTERN ABSAROKA MTS...CODY FOOTHILLS AND OWL CREEK MTS WY ZNS 02..03 AND 07 THIS MORNING THROUGH MIDNIGHT TONIGHT. UPPER WIND RIVER BASIN...LANDER FOOTHILLS AND GREEN/RATTLESNAKE MTS WY ZNS...16...18...19 6AM THIS MORNING THROUGH MIDNIGHT TONIGHT. NATRONA COUNTY AND CASPER AREA WY ZNS 20 AND 22...9 AM THIS MORNING THROUGH MIDNIGHT TONIGHT. HIGH WIND WATCH FOR NE JOHNSON COUNTY WY ZN 10 THIS AFTERNOON THROUGH SUN AFTERNOON. && SHORT TERM...TRIW LONG TERM...TWB
Hazardous weather outlook, May 5, 4:56 AM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 456 AM MDT SAT MAY 5 2007 WYZ001>020-022>030-061400- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 456 AM MDT SAT MAY 5 2007 ...WINTER STORM WARNINGS FOR PORTIONS OF CENTRAL MOUNTAINS AND SNOW ADVISORIES FOR SURROUNDING FOOTHILLS THIS MORNING THROUGH EARLY SUNDAY... ...HIGH WIND WATCH FOR NORTHEAST JOHNSON COUNTY THIS AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A MAJOR SPRING STORM IS EXPECTED OVER THE REGION TODAY. PRECIPITATION IS EXPECTED TO BE MAINLY IN THE FORM OF SNOW ACROSS THE MOUNTAINS WHERE 12 TO 16 INCHES OF SNOWFALL SHOULD OCCUR ON THE EAST SLOPES OF THE WIND RIVER MOUNTAINS AND 15 TO 20 INCHES ON THE EAST SLOPES OF THE BIG HORN MOUNTAINS WEST OF BUFFALO AND NORTH OF HIGHWAY 16. ACROSS THE LOWER ELEVATIONS FROM LANDER THROUGH THE GREEN AND RATTLESNAKE MOUNTAINS TO CASPER...THE PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW THIS MORNING. THERE IS STILL UNCERTAINTY WHEN THE RAIN WILL CHANGE TO SNOW...AND THE EXACT TRACK OF THIS STORM SYSTEM...AND BOTH OF THESE WILL GREATLY IMPACT HOW MUCH SNOW WILL EVENTUALLY FALL. CURRENTLY IT APPEARS THAT 3 TO 8 INCHES OF SNOWFALL SHOULD OCCUR FROM THE LANDER FOOTHILLS OVER THE GREEN MOUNTAINS INTO THE CASPER AREA BY THIS EVENING. ELSEWHERE...1 TO 3 INCHES COULD FALL ACROSS THE BASINS AND VALLEYS EAST OF THE DIVIDE. IN ADDITION TO THE SNOW...STRONG NORTH WINDS ARE EXPECTED THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED OVER JOHNSON COUNTY WHERE SUSTAINED WINDS WILL INCREASE TO 40 TO 50 MPH WITH GUSTS TO 65 MPH. THE STRONG NORTH WINDS...COMBINED WITH THE HEAVY WET SNOW...WILL GREATLY REDUCE VISIBILITIES ON AREA ROADWAYS. PEOPLE THAT WILL BE SPENDING TIME OUTDOORS TODAY SHOULD PREPARE FOR A TREND TOWARD MUCH COOLER AND WETTER CONDITIONS THROUGH THE DAY THAN THEY HAVE BEEN EXPERIENCING FOR THE PAST FEW DAYS. PLEASE STAY TUNED FOR THE LATEST INFORMATION ON THIS SIGNIFICANT WEATHER EVENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINTER STORM SYSTEM TO MOVE OUT OF THE AREA SUNDAY WITH A RETURN TO WARMER CONDITIONS ACROSS THE STATE AS HIGH PRESSURE BUILDS BACK INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND WIND GUSTS EXCEEDING 40 MPH. THANK YOU. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.